# SDR CA080416002

- Difficulty date: April 16, 2008
- Submitted: May 2, 2008
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Aircraft time: 1,362 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 7414 · Magneto/Distributor
- Part: Coil
- Condition: Loose
- Location: Magneto
- Component: Magneto, BL6006163
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) MAG WAS RECEIVED FOR 500 HOUR INSP.  WHEN VENT PLUG WAS REMOVED DIRTY BROWN OIL WAS FOUND IN THE MAGNETO. UPON DISASSEMBLY THE OIL SEAL WAS FOUND TO BE LEAKING. THE COIL WAS LOOSE IN THE HOUSING UNDER THE COIL CLAMPS. THE COIL HAD DARK BROWN MATERIAL AROUND THE MOUNTING AREA OF THE COIL POLES FROM WEARING AGAINST THE HOUSING. BOTH THE COIL AND HOUSING WERE UNSERVICEABLE DUE TO THE AMOUNT OF WEAR. THE MAGNETO HAD A NEW STYLE OF HOUSING WITH THE LETTERS (TCM) RAISED IN THE CASTING AND A NEW CONTINENTAL ALPHA SYS DATAPLATE. THIS MAG WAS REBUILT  IN JANUARY OF 2007. THE MAG WAS RETURNED TO MFG FOR WARRANTY PURPOSES. (TC NR 20080416002)
